More on explicit estimators for a banded covariance matrix
2015 (English)In: Acta et Commentationes Universitatis Tartuensis de Mathematica, ISSN 1406-2283, E-ISSN 2228-4699, Vol. 19, no 1, 49-62 p.Article in journal (Refereed) Published
The problem of estimating mean and covariances of a multivariate normally distributed random vector has been studied in many forms. This paper focuses on the estimators proposed by Ohlson et al. (2011) for a banded covariance structure with m-dependence. We rewrite the estimator when m = 1, which makes it easier to analyze. This leads to an adjustment, and an unbiased estimator can be proposed. A new and easier proof of consistency is then presented.
This theory is also generalized to a general linear model where the corresponding theorems and propositions are stated to establish unbiasedness and consistency.
Place, publisher, year, edition, pages
2015. Vol. 19, no 1, 49-62 p.
banded covariance matrices; covariance matrix estimation; explicit estimators; multivariate normal distribution; general linear model
Probability Theory and Statistics
IdentifiersURN: urn:nbn:se:liu:diva-123367DOI: 10.12697/ACUTM.2015.19.05OAI: oai:DiVA.org:liu-123367DiVA: diva2:882124